Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 7, 2008, 10:00 AM PDT for Eureka County, Lander County, Nevada. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 10:00 AM PDT (17:00 UTC)
- Expired
- May 7, 2008, 10:45 AM PDT
- In force
- 45 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 66 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 071701 SVRLKN NVC011-015-071745- /O.NEW.KLKN.SV.W.0002.080507T1700Z-080507T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV ISSUED BY NATIONAL WEATHER SERVICE RENO NV 1000 AM PDT WED MAY 7 2008 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA... * UNTIL 1045 AM PDT * AT 945 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER COUNTY...OR ABOUT 20 MILES NORTHWEST OF GRASS VALLEY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LANDER COUNTY AT 1010 AM PDT RURAL WESTERN EUREKA COUNTY AT 1020 AM PDT THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 4037 11631 4005 11619 3996 11679 4022 11686 TIME...MOT...LOC 1700Z 255DEG 18KT 4016 11671 $$ HOON
2 follow-up statements
000
WWUS55 KLKN 071723
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
ISSUED BY NATIONAL WEATHER SERVICE RENO NV
1023 AM PDT WED MAY 7 2008
NVC011-015-071745-
/O.CON.KLKN.SV.W.0002.000000T0000Z-080507T1745Z/
EUREKA NV-LANDER NV-
1023 AM PDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM PDT
FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...
AT 1022 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL LANDER COUNTY...OR
ABOUT 8 MILES NORTH OF GRASS VALLEY...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL EUREKA COUNTY AT 1040 AM PDT
LAT...LON 4037 11631 4005 11619 4004 11623 4004 11630
4003 11632 4003 11639 4001 11641 3996 11678
4022 11686
TIME...MOT...LOC 1723Z 264DEG 33KT 4003 11652
$$
20000
WWUS55 KLKN 071745
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1044 AM PDT WED MAY 7 2008
NVC011-015-071754-
/O.EXP.KLKN.SV.W.0002.000000T0000Z-080507T1745Z/
EUREKA NV-LANDER NV-
1044 AM PDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANDER AND WEST
CENTRAL EUREKA COUNTIES EXPIRES AT 1045 AM PDT...
THUNDERSTORMS ACROSS LANDER AND EUREKA COUNTIES ARE NO LONGER
SEVERE. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE THROUGH
MIDDAY...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.
LAT...LON 4037 11631 4005 11619 4004 11623 4004 11630
4003 11632 4003 11639 4001 11641 3996 11678
4022 11686
TIME...MOT...LOC 1744Z 264DEG 33KT 4003 11627
$$
REAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:16 AM PDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 7, 3:16 AM PDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 316 AM PDT WED MAY 7 2008 .SYNOPSIS...A COLD FRONT WILL SWEEP THROUGH THE SILVER STATE TODAY AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON TAPERING OFF BY EVENING. AFTER A CHILLY NIGHT FOLLOWED BY A DRY DAY ON THURSDAY... ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND FRIDAY TO BRING ANOTHER ROUND OF UNSETTLED CONDITIONS. && .SHORT TERM...TODAY THROUGH THURSDAY. INCREASING MID-CLOUD DECK RIDING ACROSS THE CWFA THROUGH THE PROGRESSIVE RIDGE PATTERN THIS MORNING. RADAR SHOWING SOME DECENT RETURNS BUT BELOW 15K FEET IS VERY DRY THIS MORNING. RAINING AT EKO AND LKN ATTM UNDER STRONGEST RADAR REFLECTIVITY AND SHOWERS BROUGHT TEMPS DOWN A FEW DEGREES AND IS CURRENTLY 50 DEGREES. NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION AT THE SURFACE BEFORE MORNING. SHORT TERM MODELS AGREE ON PATTERN THROUGH THURSDAY. SHORT WAVE RIDGING TODAY WILL GIVE WAY TO AN UPPER TROUGH MOVING THROUGH TONIGHT FOLLOWED BY A RE-ENFORCING SHOT OF COOLER AIR ON THURSDAY. GFS MODEL SHOWS NEXT SHORTWAVE AXIS OVER NW NV BY 12Z THIS MORNING WITH A BULLSEYE 0.3+ QPF OVER NORTHERN ELKO COUNTY AS WEAK FRONT DRAGS THROUGH. AGAIN THIS MOISTURE WILL HARDLY MAKE IT TO THE LOWER VALLEYS...HOWEVER BY EARLY THIS MORNING THE MOUNTAINS SHOULD DO WELL WITH SNOW LEVELS DIPPING DOWN TO ABOUT 7K FEET. INSTABILITY SHOWING UP THIS AFTERNOON. APPEARS FOCUS WILL BE PRIMARILY OVER EAST CENTRAL NEVADA WHERE SOME SCATTERED TS ACTIVITY COULD DEVELOP. NEGATIVE LIFTED INDICES SHOW UP EVERYWHERE EAST OF HUMBOLDT COUNTY. HOWEVER A 50KT JET FEATURE AT 400 MB IS DENOTED OVER WHITE PINE COUNTY BY LATE AFTERNOON. THE 700 MB THETA-E RIDGING ALIGNS THROUGH SOUTHWEST NEVADA AND ALONG THE SIERRAS...HOWEVER THERE IS AN INDICATION OF A SECONDARY RIDGING OF THETA-E OVER WHITE PINE COUNTY AND THE SOUTHERN END OF THE RUBY MOUNTAINS WITH AN ASSOCIATED WEAK CON/DIV COUPLET OVER WHITE PINE AS WELL. SCATTERED TS MAY POP UP OVER WHITE PINE COUNTY AS WELL AS ALL ALONG HIGHWAY 50 LATE THIS AFTERNOON. POS AND NEG STRIKES OCCURRING ALREADY OVER THE SIERRAS. THIS SW LOW WILL MOVE EAST OF THE STATE BY EARLY EVENING AND THE ATMOSPHERE WILL STABILIZE. A DRY PERIOD WILL FOLLOW AHEAD OF NEXT SHORTWAVE SPINNING AROUND UPPER LOW CENTERED OVER NORTHERN CANADA. TEMPERATURES WILL ONLY COOL A COUPLE DEGREES THURSDAY. WILL ADJUST AS NEEDED. FORECAST APPEARS TO BE IN GOOD SHAPE. LW .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS ARE NOW IN FAIRLY GOOD AGREEMENT INTO EARLY NEXT WEEK. AN EMBEDDED TROUGH IN NORTHWESTERLY FLOW WILL BRING THE THREAT OF SHOWERS TO THE NE HALF OF THE CWA THURSDAY NIGHT THROUGH FRIDAY. CWA SHOULD BE DRY FRIDAY NIGHT THROUGH SATURDAY NIGHT AS WEAK RIDGING REBUILDS OVER THE REGION. A COLDER TROUGH IS PROGGED TO SPREAD ACROSS NORTHERN NEVADA BEGINNING LATE SUNDAY AFTERNOON...WITH PRECIP SPREADING SOUTHEAST OVER MOST OF THE CWA SUNDAY NIGHT THROUGH MONDAY AFTERNOON. MODELS BEGIN TO DIVERGE MONDAY NIGHT INTO TUESDAY AS TO HOW RAPIDLY THIS SECOND TROUGH EXITS EAST INTO UTAH. FOR NOW KEPT SOME LOW END SLIGHT CHANCE POPS ACROSS THE MTS OF NORTHEASTERN NEVADA TUESDAY. ROOD && .AVIATION...RAIN SHOWERS OVER NORTHERN NEVADA EARLY THIS MORNING WILL SPREAD SOUTHEAST INTO CENTRAL NEVADA BY LATE THIS MORNING... WITH LOCALLY HEAVY SHOWERS POTENTIALLY LOWERING CEILINGS AND VISIBILITIES TO MVFR LEVELS. INSTABILITY WILL INCREASE THROUGH THE MORNING AND INTO THIS AFTERNOON OVER MUCH OF NORTHERN AND CENTRAL NEVADA...FOR A THREAT OF THUNDERSTORMS. AT THIS TIME HOWEVER THE MOST FAVORABLE AREA FOR THUNDERSTORM ACTIVITY IS CENTERED SOUTH OF WMC AND EKO...AND NORTH OF TPH AND ELY. ROOD && && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:14 AM PDT | Severe Thunderstorm Warning | LKN | Lander | 46 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.